New York, 2021Tropical Storm in New York, August 22, 2021
August 22, 2021 · NWS OKX · 2 events in 2 counties and zones
Tropical storm Henri with maximum sustained winds of 60 mph made landfall on the Rhode Island coast, near Westerly, at 12:30pm EDT Sunday, August 22. Henri then continued turning to the west as the storm weakened over Connecticut becoming a depression by evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical storm Henri with maximum sustained winds of 60 mph made landfall on the Rhode Island coast, near Westerly, at 12:30pm EDT Sunday, August 22. Henri then continued turning to the west as the storm weakened over Connecticut becoming a depression by evening. Henri meandered towards the Lower Hudson Valley of New York as the storm continued to interact with an upper level trough, before being swept eastward off the New England coast late in the day on Monday August 23, 2021.
Tropical storm force winds were limited mainly to the twin forks of eastern Long Island. This resulted in a few reports of tree limbs being downed and power outages.
The greatest impact from Henri was flooding due to heavy rainfall in and around the New York City metro, both from a predecessor rainfall event during the evening hours of Saturday, August 21, and then with the circulation of Henri throughout much of the day on Sunday, August 22.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 22, 6:29 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 22, 6:29 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service New York NY
729 AM EDT Sun Aug 22 2021
.SYNOPSIS...
Hurricane Henri just south of Long Island will be moving inland
this morning with impacts likely across parts of the local area
today through Monday. A stretch of hot weather is possible for
the middle of next week, followed by a cold frontal passage on
Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**HURRICANE CONDITIONS EXPECTED ACROSS PORTIONS OF LONG ISLAND AND
SOUTHERN CONNECTICUT**
Mesoscale models have been consistent on relatively more
westward track of Henri and relatively more intense winds
across the Twin Forks into Southeast Connecticut associated
around the passage of the center of circulation. There is
enough wind gust potential to keep hazards as is and not drop
any warnings at this time. The NHC track of Henri has it making
landfall near hurricane strength late this morning or early this
afternoon from vicinity of Montauk to Narragansett Bay.
Tropical storm or hurricane force winds are expected along the
south shore, eastern Long Island and across southeast Connecticut,
especially from mid morning onward, with the strongest winds
across the Twin Forks and southeast coastal Connecticut. The
highest winds will likely occur before the middle of this
afternoon. The heaviest of the rain is expected to be to the west
of Henri as the system interacts with an upper level shortwave.
Additionally, some higher amounts can be expected across some of
the higher terrain well inland. The period of heaviest rain is
between 8 am and 2 pm Sunday, where 3 to 6 inches or more may fall
over much of Suffolk County. A flood watch remains in effect for
the entire region with moderate potential for flash flooding and
river flooding today into tonight.
Storm surge inundation is also a concern and there is potential
for life- threatening storm surge along the immediate shore of
Long Island, Southern Connecticut, and the Western Long Island
Sound. The timeline of impacts looks to be this morning through
this evening, with the storm weakening as it moves northward.
Additionally, heavy rain that may occur during times of high tide
could exacerbate flooding along these areas, as there will be a
combination of coastal and fresh water flooding.
Finally, there is the potential for an isolated tornadoes to
move through as Henri makes its approach and landfall. The Storm
Prediction Center has placed southeast Connecticut and eastern
Long Island in a marginal risk for severe storms. Large helicity
values are noted in the models, however surface based instability
could the limiting factor and the reason that the possibility of
tornadoes will not be more widespread.
Please refer to the National Hurricane Center and Hurricane
Local Statement for the official forecast track information.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Henri will track northwest into southern New England Sunday into
Sunday night, shifting the heavy rain into southwest Connecticut
and the Lower Hudson Valley during through Monday. A widespread
rainfall of 5 to 10 inches is possible as Henri losses forward
speed as it begins to be absorbed into the upper level trough.
Upper level southerly jet extending south of the region into the
Atlantic will help provide a tropical rich moisture source with
layer precipitable waters remaining near 2 inches tonight into
early Monday. The flood watch for the entire region has been
extended in time until 8 PM EDT Monday night to cover the
lingering rainfall into Monday as well as residual runoff and
river flooding anticipated.
The day 2 outlook for WPC has the area in a slight risk for
excessive rainfall. The potential is there for long fused minor
river flooding for down stream rivers such as the Passaic,
Saddle, and Housatonic Rivers. This situation will have to be
monitored throughout the day Monday for updates as much is
dependent on the exact location of heaviest rainfall.
Rain should come to an end late Monday night once the combined
upper level trough and Henri shift northeast into New England.
South winds become more westerly to southwesterly with overcast
skies beginning to scatter through the evening.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The focus turns to the heat Tuesday through Thursday. H85 temps
warm to around 18-19C in the Tue-Thu period as a ridge builds
into central New York state. The NBM looked a little low based
on these numbers on Wed and Thu, so for those two days went with
the MEX guidance for highs. There is still room for upward
adjustment temp wise. Dewpoints are progged to be in the upr 60s
to low 70s thru the period, yielding heat indices in the heat
advy range for much of the area based on the 2-day criteria with
much of the area being between 93 to 97 heat indices. Moreover
100 degree heat indices are also possible for some areas Wed and
Thu.
A cold front appears on track for late Fri with shwrs and tstms
possible as rain chances increase late into the week. Moisture
may linger into the weekend as the front stalls. Slight rain
chances expected both Saturday and Sunday.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Henri will track over or just east of Long Island today, then
into Northern New England on Mon.
Rain will continue to overspread the area from the east with
heavy bands at times. Cigs will lower to IFR thru the mrng.
Conditions improve late tngt into Mon as the sys tracks nwd and
weakens.
Henri will remain east of the terminals, resulting in backing
winds thru the TAF period. Winds will increase this mrng then
decrease late today as the storm weakens.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments may be needed depending on the exact track of Henri.
Visibilities will fluctuate through the day, especially in
areas of heavy rain.
.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.Mon...MVFR or lower at times with shwrs and tstms.
.Tue...Mainly VFR but a chance for shwrs and tstms.
.Wed-Thu...Mainly VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Dangerous conditions develop on the waters through today due to
Henri. Hurricane Warnings continue for the eastern waters,
Tropical Storm Warnings for the western sound, western ocean,
and the NY Harbor. Conditions should begin to improve tonight
into Monday. Please refer to the National Hurricane Center for
the official forecast track information.
Waves are expected to build to anywhere from 10 to as much as 20
ft on the ocean waters this morning, with the highest waves
across the eastern ocean zone. Waves across the central and
eastern could build to 10 and 11 ft respectively. Up to 8 ft
waves are possible in the Gardiner's Bay. Waves and seas
eventually decrease tonight into early Monday.
Seas may remain abv 5 ft on the ocean Mon, Tue, and perhaps Wed.
Winds may be close to sca lvls on all waters Mon depending on the
position of Henri. All waters should be blw sca criteria for Thu and
Fri.
&&
.HYDROLOGY...
A Flood Watch continues for the entire area and now extends
through Monday evening. Hydrologic impacts today through Monday
will depend on the track and intensity of Henri. There is the
potential of a widespread 5-10 inches of rainfall today through
Monday evening for the Lower Hudson Valley and parts of Southern
Connecticut and 3 to 6 inches for elsewhere in associated with
Henri. Locally higher amounts are possible. Flash flooding is
possible, especially across NYC, Long Island and Connecticut. NYC
has already picked up 4 to 6 inches in some areas due to a
predecessor rainfall event last night.
No hydrologic impacts are expected Tue-Thu.
&&
.TIDES/COASTAL FLOODING...
There is potential for life threatening storm surge from Henri
across portions of the Long Island coast and southern Connecticut
coast today. Storm surge warnings are in effect.
Dangerous rip currents are expected through Monday due to
Tropical System Henri.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Storm Surge Warning for CTZ009>012.
Flood Watch through Monday evening for CTZ005>012.
Hurricane Warning for CTZ006>008-010>012.
Tropical Storm Warning for CTZ005-009.
NY...Storm Surge Warning for NYZ071-073-078-079-081-176-177.
Flood Watch through Monday evening for NYZ067>075-078>081-
176>179.
Hurricane Warning for NYZ078>081.
Tropical Storm Warning for NYZ070>075-176>179.
High Rip Current Risk through Monday evening for NYZ075-080-
081-178-179.
Storm Surge Watch for NYZ080-179.
NJ...Flood Watch through Monday evening for NJZ002-004-006-103>108.
Tropical Storm Warning for NJZ006-104-106-108.
MARINE...Hurricane Warning for ANZ331-332-340-345-350-353.
Tropical Storm Warning for ANZ335-338-355.
&&
SYNOPSIS...DJ
NEAR TERM...DJ/JM
SHORT TERM...DJ/JM
LONG TERM...JMC
AVIATION...JMC
MARINE...DJ/JP
HYDROLOGY...DJ/JP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 22, 4:21 AM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
521 AM EDT Sun Aug 22 2021
NJZ002-004-103-105-107-NYZ067>069-230930-
Western Passaic-Eastern Passaic-Western Bergen-Western Essex-
Western Union-Orange-Putnam-Rockland-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-NJZ006-104-106-108-NYZ070-072-074-230930-
Northern Fairfield-Hudson-Eastern Bergen-Eastern Essex-Eastern Union-
Northern Westchester-New York (Manhattan)-Richmond (Staten Island)-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009-NYZ071-073-176-177-230930-
Southern Fairfield-Southern Westchester-Bronx-Northern Queens-
Northern Nassau-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Storm Surge Warning.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Storm Surge Warning.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ006>008-230930-
Northern New Haven-Northern Middlesex-Northern New London-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HURRICANE WARNING IN EFFECT...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Hurricane Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Hurricane Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-230930-
Kings (Brooklyn)-Southern Queens-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ010>012-NYZ078-079-230930-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Storm Surge Warning.
Hurricane Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Storm Surge Warning.
Hurricane Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ179-230930-
Southern Nassau-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Storm Surge Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Storm Surge Watch.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-230930-
Southwest Suffolk-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WATCH IN EFFECT...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Storm Surge Watch.
Hurricane Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Storm Surge Watch.
Hurricane Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-230930-
Southeast Suffolk-
521 AM EDT Sun Aug 22 2021
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Hurricane Warning.
Storm Surge Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Flood Watch.
Hurricane Warning.
Storm Surge Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-345-350-353-230930-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
521 AM EDT Sun Aug 22 2021
...HURRICANE WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hurricane Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Hurricane Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-355-230930-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
521 AM EDT Sun Aug 22 2021
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Aug 22, 3:00 AM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM FLASH FLOOD 2 W KENNEDY AIRPORT 40.66N 73.81W
08/21/2021 QUEENS NY DEPT OF HIGHWAYS
FLOODING ON I-678 NORTHBOUND EXIT - FEDERAL
CIRLE; RAMP. ALL LANES CLOSED.
&&Local storm report, Aug 22, 3:03 AM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 NW HOBOKEN 40.75N 74.04W
08/21/2021 HUDSON NJ LAW ENFORCEMENT
MADISON STREET CLOSED DUE TO FLASH FLOODING.
&&Local storm report, Aug 22, 4:01 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
501 AM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM FLASH FLOOD GRASMERE 40.61N 74.07W
08/22/2021 RICHMOND NY PUBLIC
ST. JOHNS AVE FLOODED. WATER UP TO HOOD OF
CAR.
&&Local storm report, Aug 22, 8:50 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TROPICAL STORM 3 WSW PAWCATUCK 41.36N 71.90W
08/22/2021 NEW LONDON CT BROADCAST MEDIA
TREE DOWN ON N MAIN ST IN STONINGTON.
&&
DRTropical Storm, Southeast Suffolk
- When
- August 22, 9:00 AM EST to 12:00 PM EST
- Where
- Southeast Suffolk forecast zone
- Reported by
- Public
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Tree limbs reported down on wires with power outages. Winds across this area were generally sustained at 30 to 40 mph with gusts 40 to 50 mph.
Tropical Storm, Northeast Suffolk
- When
- August 22, 9:00 AM EST to 12:00 PM EST
- Where
- Northeast Suffolk forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
An observation from Great Gull island, located about 6 miles northeast of the north fork of Long Island, measured a sustained wind of 60 mph at 1101 AM EST, and gust to 69 mph at the same time. Winds across this area were generally sustained at 30 to 40 mph with gusts 40 to 50 mph.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Illinois, August 22, 20212 deaths · 2 events
- Rip Current in Wisconsin, August 22, 20211 death · 1 event
- Flash Flood and Hail in Nebraska, August 22 to 23, 2021$6.5 million · 1.75 in hail · 19 events
- Tropical Storm in Rhode Island, August 22, 2021$1.8 million · 8 events
- Tropical Storm and Flash Flooding in Connecticut, August 22, 2021$703,000 · 7 events
- Flash Flooding in Pennsylvania, August 22 to 23, 2021$161,000 · 11 events
- Hail and Damaging Wind in South Dakota, August 22, 2021$200,000 · 1.75 in hail · 4 events
- Tornadoes and Tropical Storm in Massachusetts, August 22 to 23, 2021$36,000 · EF0 · 14 events
- Flash Flooding in South Carolina, August 22, 2021$41,000 · 3 events
- Flash Flooding in New Jersey, August 22, 202131 events
- Tornado and Hail in South Dakota, August 22, 2021EF0 · 26 events
- Flash Flooding in New York, August 22, 2021$30,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980845, 980846.